Phenylephrine HCl Injection, USP, 1% 5 mL Vial, (Lot# 0693) recalled

MedWatch announces recall of Phenylephrine HCI Injection, USP, 1% 5 mL Vial.

 



ISSUE: Recall initiated because some vials exhibit translucent visible particles consistent with glass delamination. Potential adverse events after intravenous administration include damage to blood vessels in the lung, localized swelling, and granuloma formation.

BACKGROUND: Glass delamination can occur with high pH solutions when the surface glass from the vial separates into thin layers, resulting in glass particles with a flaky appearance.

RECOMMENDATION: Hospitals, Home Health Care Agencies, Emergency Rooms, Infusion Centers, Clinics and other healthcare facilities should not use the recalled American Regent products. Recalled products should be immediately quarantined for return. Refer to Press Releases for specific lot numbers recalled.

Healthcare professionals and patients are encouraged to report adverse events or side effects related to the use of these products to the FDA's MedWatch Safety Information and Adverse Event Reporting Program:

Complete and submit the report Online: www.fda.gov/MedWatch/report.htm
Download form or call 1-800-332-1088 to request a reporting form, then complete and return to the address on the pre-addressed form, or submit by fax to 1-800-FDA-0178

Read the MedWatch safety alert, including links to the press release here.

 

Companies in this article
More in Regulatory